Localized acanthosis nigricans at the insulin injection site is a rare skin disorder in patients with diabetes mellitus. We report co-existence of acanthosis nigricans and lipoatrophy at injection sites in the same patient with type 1 DM. A 23 year old male patient with a history type 1 DM for 11 years was admitted to hospital due to recurrent diabetic ketoacidosis attacks. There were two lesions over the abdominal skin which occurred due to repeated insulin injection at the same sites. Despite structured and continuous education even in developed countries, poor injection technique still remains a challenging factor in uncontrolled diabetes mellitus. Injection sites should be checked for localized acanthosis nigricans in addition to lipodystrophy. There is no other report in the literature regarding coexistence of both lipoatrophy and localized acanthosis nigricans in the same patient with type 1 diabetes mellitus.